Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 21, 2006, 7:50 PM MDT for Sierra County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 7:50 PM MDT (01:50 UTC)
- Expired
- Aug 21, 2006, 8:45 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 109 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 220152 FFWEPZ NMC051-220245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 750 PM MDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SIERRA COUNTY IN NEW MEXICO THIS INCLUDES TRUTH OR CONSEQUENCES...WILLIAMSBURG...CABALLO...AND ELEPHANT BUTTE. * UNTIL 845 PM MDT * AT 741 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMSBURG AND ELEPHANT BUTTE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND ARROYOS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. TURN AROUND DONT DROWN. LAT...LON 3294 10740 3291 10720 3316 10710 3320 10732 $$ TAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 12:11 PM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, Aug 21, 12:11 PM MDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1211 PM MDT MON AUG 21 2006 .SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH TUESDAY NIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS BRINGING A FEW AREAS OF HEAVY RAINFALLS TO THE REGION. HIGH PRESSURE WILL RESULT IN A DECREASING CHANCE OF THUNDERSTORMS LATER THIS WEEK. && .DISCUSSION... SOUTHERN NEW MEXICO AND WESTERN TEXAS REMAINS BETWEEN SURFACE AND UPPER HIGH OVER CENTRAL TEXAS AND TROUGHING WEST OF THE DIVIDE. THUS DEEP SOUTHEAST FLOW CONTINUES WITH INFLUX OF MOIST UNSTABLE AIR. PRECIPITABLE WATER AMOUNTS ARE AROUND 1.4 INCHES THIS AFTERNOON WITH MOST UNSTABLE CAPES 1000 TO 2000 J/KG. WATER VAPOR IMAGES AND SHORT TERM GUIDANCE HINT AT WEAK SHORT WAVES APPROACHING THE AREA FROM THE EAST OR SOUTHEAST THROUGH TUESDAY ALTHOUGH BOTH GFS AND NAM ALSO FORECAST LARGER SCALE UPPER HEIGHT RISES. GIVEN THE DEEP MOISTURE AND INSTABILITY AS WELL AS LACK OF WIND SHEER AND WEAK STEERING FLOW THE POTENTIAL WILL CONTINUE FOR A FEW THUNDERSTORMS WITH VERY HEAVY RAINFALLS. ACCORDINGLY WILL KEEP FLASH FLOOD WATCH IN EFFECT THROUGH 12Z TUESDAY. GFS AND WRF ARE CONSISTENT IN BUILDING TEXAS UPPER RIDGE WESTWARD TUESDAY AND WEDNESDAY WITH SUBSIDENCE AND WARMING ALOFT BOTH STABILIZING AND DRYING AIR MASS. FORECAST SOUNDINGS CONTINUE TO SHOW PRECIPITABLE WATER AMOUNTS BELOW AN INCH BY WEDNESDAY WITH ONLY WEAK INSTABILITY PRESENT. THUS EXPECT DECREASE IN STORM COVERAGE BY WEDNESDAY AS RIDGE STEERS DEEPER MOISTURE TO OUR WEST AND SOUTH. EXCEPTION TO THIS SCENARIO MAY BE SATURDAY WHEN GFS DROPS WEAK BACK DOOR FRONT INTO THE AREA...BUT FOR NOW WILL KEEP CONVECTION ISOLATED IN LATE PERIODS. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES WITH ISOLATED IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THROUGH TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 92 70 92 70 / 40 20 30 20 20 SIERRA BLANCA TX 65 89 65 88 66 / 40 20 30 20 20 LAS CRUCES 67 91 68 92 68 / 40 30 30 20 20 ALAMOGORDO 66 90 67 91 67 / 40 40 30 20 20 CLOUDCROFT 49 69 50 69 51 / 50 50 40 30 20 TRUTH OR CONSEQUENCES 65 88 67 88 66 / 40 30 30 20 20 SILVER CITY 61 86 62 88 64 / 50 40 30 30 20 DEMING 65 90 65 91 66 / 40 30 30 20 20 LORDSBURG 64 90 65 91 65 / 50 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH EARLY TUESDAY MORNING ALL TX AND NM ZONES. 05 ROGASH
Hazardous weather outlook, Aug 21, 10:50 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1050 AM MDT MON AUG 21 2006 NMZ022>025-030>032-TXZ055-056-220300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1050 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY TUESDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. ROGASH
In the hours before
Special weather statement, Aug 21, 2:51 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 251 PM MDT MON AUG 21 2006 NMZ032-TXZ055-212115- SOUTHERN DESERT NM-EL PASO TX- 251 PM MDT MON AUG 21 2006 ...STRONG THUNDERSTORMS MOVING INTO THE EL PASO TEXAS METROPOLITAN AREA... AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING INTO THE EL PASO TEXAS METROPOLITAN AREA. THE STORMS WERE ALSO PRODUCING LOCALLY HEAVY RAINFALLS WITH STREET FLOODING POSSIBLE. STRONGEST STORMS WERE ALONG INTERSTATE 10 NEAR SOCORRO AND WERE MOVING INTO THE CITY OF EL PASO. OTHER STRONG STORMS WERE NEAR TORNILLO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. ROGASH
Special weather statement, Aug 21, 2:51 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 251 PM MDT MON AUG 21 2006 NMZ032-TXZ055-212145- SOUTHERN DESERT NM-EL PASO TX- 251 PM MDT MON AUG 21 2006 ...STRONG THUNDERSTORMS MOVING INTO THE EL PASO TEXAS METROPOLITAN AREA... AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING INTO THE EL PASO TEXAS METROPOLITAN AREA. THE STORMS WERE ALSO PRODUCING LOCALLY HEAVY RAINFALLS WITH STREET FLOODING POSSIBLE. STRONGEST STORMS WERE ALONG INTERSTATE 10 NEAR SOCORRO AND WERE MOVING INTO THE CITY OF EL PASO. OTHER STRONG STORMS WERE NEAR TORNILLO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. ROGASH
Special weather statement, Aug 21, 3:40 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 340 PM MDT MON AUG 21 2006 NMZ032-TXZ055-212245- SOUTHERN DESERT NM-EL PASO TX- 340 PM MDT MON AUG 21 2006 ...STRONG THUNDERSTORM MOVING INTO EL PASO COUNTY TEXAS... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CONTINUING TO MOVE INTO EL PASO COUNTY. THE STORMS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER AND HEAVY RAINFALL WITH STREET FLOODING. STRONGEST STORMS WERE MOVING INTO EL PASO TEXAS AND WERE ALSO LOCATED AROUND MONTANA VISTA...SOCORRO...AND HORIZON CITY. THE STORMS WERE ALSO CROSSING HIGHWAY 62. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:58 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 22, 9:50 AM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
| Aug 22, 3:22 PM MDT | Flash Flood Warning | EPZ | Otero | 113 min |
| Aug 22, 5:10 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.